Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Sore throat, white patches on tonsils, fever, chills, dizziness, headache, body aches. Given prednisone. Cause?

I went to the ER on Saturday (4 days ago) with a sore throat (little white patches on tonsils), fever, chills, dizziness, headache, and body aches. Got a rapid strep test and it was negative, they did give me antibiotics and prednisone . I have been taking my medications and everything but my sore throat has gone away. I still have white patches on my tonsils and it is very difficult to swallow and it painful. What could be the cause?
Asked On : Sat, 10 Nov 2012
Answers:  1 Views:  305
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
HI, thanks for using healthcare magic

The presence of white patches on the tonsils acutely usually indicates the presence of a bacterial infection.
The rapid strep test may sometimes be falsely negative.

If you are not having any response to the antibiotics that you are using then it is possible that you are resistant to them and other antibiotics may be needed.There should have been at least a slight improvement of symptoms after 4 days.

You may need to revisit your doctor for another assessment.

I hope this helps
Answered: Wed, 13 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor